# SDR CA160307002

- Difficulty date: March 2, 2016
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Piper PA-28-140
- Aircraft time: 18,603 hours
- Engine: Lyc O320E3D
- System (JASC): 2701 · Control Column Section
- Part: Bar
- Part number: 62703033
- Condition: Cracked
- Location: Control Column
- Part time: 18,603 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) THE CONTROL COLUMN TEE BAR ASSEMBLY WAS REMOVED FROM AIRCRAFT C-GQPV MODEL PA-28-140 SERIAL NUMBER 28-7725161 AT 18602.5 HOURS TTAF TO SERVICE C-GQPN MODEL PA-28-140 SERIAL NUMBER 28-7725157 DUE TO CONTROL COLUMN TEE BAR FAILURE IN FLIGHT. (REFERENCE SDR 20160213001.) C-GQPV HAS PREVIOUSLY BEEN WITHDRAWN FROM SERVICE AND NO KNOWN FAULT EXISTED WITH THE FLIGHT CONTROL SYSTEMS. UPON REMOVAL OF THE TEE BAR ASSEMBLY A VISUAL INSPECTION WAS COMPLETED WITH NO FAULTS FOUND. THE ASSEMBLY WAS TAKEN FOR NON DESTRUCTIVE TESTING (NDT) AS A PRECAUTIONARY STEP PRIOR TO INSTALLATION: NO REQUIREMENTS EXIST IN THE PIPER SERVICE MANUAL (PIPER DOCUMENT NUMBER 753-586) TO PERFORM NDT ON THIS COMPONENT. THE PAINT WAS REMOVED BY THE NDT TECHNICIAN FROM THE TEE BAR ASSEMBLY IN THE WELDED AREAS AND A SECOND VISUAL INSPECTION WAS COMPLETED AND A CRACK WAS SUSPECTED AT THE WELDED AREA BY THE TECHNICIAN. UNDER MAGNETIC PARTICLE INSPECTION THREE (3) CRACKS SURROUNDING THE WELDED AREA ON THE TEE BAR WERE DISCOVERED. THE TEE BAR ASSEMBLY IS CURRENTLY IN THE CUSTODY OF THE WINNIPEG OFFICE OF THE TRANSPORTATION SAFETY BOARD (TSB).
